English  |  正體中文  |  简体中文  |  Items with full text/Total items : 27314/39158
Visitors : 2473805      Online Users : 94
RC Version 4.0 © Powered By DSPACE, MIT. Enhanced by NTU Library IR team.
Scope Adv. Search

Please use this identifier to cite or link to this item: http://ntour.ntou.edu.tw:8080/ir/handle/987654321/50482

Title: A Scalar Homotopy Method for Solving an Over/Under-Determined System of Non-Linear Algebraic Equations
Authors: Chein-Shan Liu
Weichung Yeih
Chung-Lun Kuo
Satya N. Atluri
Contributors: 國立臺灣海洋大學:河海工程學系
Keywords: Nonlinear algebraic equations
Iterative method
Ordinary differential equations
Scalar homotopy method (SHM)
Date: 2009-12
Issue Date: 2018-10-12T03:24:20Z
Publisher: CMES: Computer Modeling in Engineering & Science
Abstract: Abstract: Iterative algorithms for solving a system of nonlinear algebraic equations
(NAEs): Fi(xj) = 0, i, j= 1,. . . ,n date back to the seminal work of Issac Newton.
Nowadays a Newton-like algorithm is still the most popular one to solve the
NAEs, due to the ease of its numerical implementation. However, this type of algorithm
is sensitive to the initial guess of solution, and is expensive in terms of the
computations of the Jacobian matrix ∂Fi/∂ xj and its inverse at each iterative step.
In addition, the Newton-like methods restrict one to construct an iteration procedure
for n-variables by using n-equations, which is not a necessary condition for the
existence of a solution for underdetermined or overdetermined system of equations.
In this paper, a natural system of first-order nonlinear Ordinary Differential Equations
(ODEs) is derived from the given system of Nonlinear Algebraic Equations
(NAEs), by introducing a scalar homotopy function gauging the total residual error
of the system of equations. The iterative equations are obtained by numerically integrating
the resultant ODEs, which does not need the inverse of ∂Fi/∂ xj
. The new
method keeps the merit of homotopy method, such as the global convergence, but
it does not involve the complicated computation of the inverse of the Jacobian matrix.
Numerical examples given confirm that this Scalar Homotopy Method (SHM)
is highly efficient to find the true solutions with residual errors being much smaller.
Relation: 53(1) pp.47-71
URI: http://ntour.ntou.edu.tw:8080/ir/handle/987654321/50482
Appears in Collections:[河海工程學系] 期刊論文

Files in This Item:

File Description SizeFormat

All items in NTOUR are protected by copyright, with all rights reserved.


著作權政策宣告: 本網站之內容為國立臺灣海洋大學所收錄之機構典藏,無償提供學術研究與公眾教育等公益性使用,請合理使用本網站之內容,以尊重著作權人之權益。
網站維護: 海大圖資處 圖書系統組
DSpace Software Copyright © 2002-2004  MIT &  Hewlett-Packard  /   Enhanced by   NTU Library IR team Copyright ©   - Feedback